MAUDE Adverse Event Report: GENEOHM SCIENCES CANADA, INC. (BD DIAGNOSTICS) BD MAX¿ CDIFF (US); C.DIFFICILE TOXIN GENE AMPLIFICATION ASSAY

GENEOHM SCIENCES CANADA, INC. (BD DIAGNOSTICS) BD MAX¿ CDIFF (US); C.DIFFICILE TOXIN GENE AMPLIFICATION ASSAY
Catalog Number 443418
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/14/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H.3.A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
Report 2 of 2: it was reported that while testing with bd max¿ cdiff, a positive c.Difficile patient result was obtained.Sample was rerun on same max instrument, and gave a negative result.There was no report of patient impact.
 
Event or Problem Description
Report 1 of 2: it was reported that while testing with bd max¿ cdiff, a positive c.Difficile patient result was obtained.Sample was rerun on same max instrument and gave a negative result.There was no report of patient impact.
 
Additional Manufacturer Narrative
The following fields have been updated with corrected information: report 1 of 2: it was reported that while testing with bd max¿ cdiff, a positive c.Difficile patient result was obtained.Sample was rerun on same max instrument, and gave a negative result.There was no report of patient impact.D4.Medical device lot#: 3265871; d4.Medical device expiration date: 12-apr-2025; h4.Device manufacture date: 22-sep-2023.Investigation summary the complaint investigation for discrepant results when using the bd max¿ cdiff kit (ref.443418) lots 3265871 and 3327285 was performed by the review of manufacturing records, review of customer¿s data, and by the complaint¿s history review.Customer complained about obtaining two unexpected positive results presenting an unusual curve geometry that both repeated as negative when using the bd max¿ cdiff kit lots 3265871 and 3327285.Review of the manufacturing records of bd max¿ cdiff indicated that lots 3265871 and 3327285 were manufactured according to specifications and met performance requirements.Customer provided database from instruments (b)(6) and run files (b)(6) that were analyzed.The analysis of the database did not lead to any suspicion regarding the instrument since no increase in the positivity ratio was observed when considering the decks, readers and pump systems.Manual pcr curve adjudication was conducted across all cdiff low positive samples.From the nine samples showing signs of low positivity, eight of them are considered as true low pos samples resulting from true amplification.Sample 0x70c9, designated by the customer, gave a jagged curve but is still considered as a low pos due to its general pattern.It must be noted that samples near or at the limit of detection (lod) of the assay may sometimes show unusual amplification patterns and their results may not be reproduced upon retesting.The ninth sample, sample 0x0cf7 which is the other sample designated by the customer, shows an atypical amplification pattern that is unlikely considered to be the result of true amplification.Manual curve adjudication has limitations; visual examination of pcr curves for low signal and/or aberrant curve geometry is a conservative assessment of the data.The root cause was not identified.However, sample-related inhibition could explain the costumer issue.There is no indication of a reagent issue based on the analysis of the complaints received for discrepant results on bd max¿ cdiff kit lot 3265871 nor 3327285.Bd cannot confirm the complaint based on the investigation that was performed.Bd did not initiate a corrective and preventive action since no new hazard or trends were identified.Bd apologizes for the inconvenience that this may have caused.Bd quality will continue to monitor for trends.

Brand Name
BD MAX¿ CDIFF (US)
Common Device Name
C.DIFFICILE TOXIN GENE AMPLIFICATION ASSAY
Manufacturer (Section D)
GENEOHM SCIENCES CANADA, INC. (BD DIAGNOSTICS)
2555 blv. du parc techn
quebec
Manufacturer (Section G)
GENEOHM SCIENCES CANADA, INC. (BD DIAGNOSTICS)
2555 blv. du parc techn
quebec
Manufacturer Contact
jo doyka
7 loveton circle
sparks, MD 21152
4103164000
MDR Report Key19537110
Report Number3007420875-2024-00057
Device Sequence Number18227096
Product Code OZN
UDI-Device Identifier00382904434182
UDI-Public(01)00382904434182
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K130470
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date04/12/2025
Device Catalogue Number443418
Device Lot Number3265871
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/15/2024
Supplement Date Received by Manufacturer08/22/2024
Initial Report FDA Received Date06/14/2024
Supplement Report FDA Received Date09/05/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/22/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown